Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 51, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 17, 2006, 9:00 PM EDT for Stark County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2006, 9:00 PM EDT (01:00 UTC)
- Expired
- May 17, 2006, 9:41 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 9:00 PM EDT | HAIL 0.75 | Massillon, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 180100
SVRCLE
OHC151-180200-
/O.NEW.KCLE.SV.W.0051.060518T0100Z-060518T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
900 PM EDT WED MAY 17 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 1000 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
MASSILON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE CANTON...NAVARRE...MASSILLON...
LOUISVILLE AND ALLIANCE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4073 8109 4072 8144 4071 8145 4072 8153
4077 8153 4088 8156 4090 8147 4090 8141
4092 8139 4098 8109
$$
MRD2 follow-up statements
000
WWUS51 KCLE 180118
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT WED MAY 17 2006
OHC151-180200-
/O.CON.KCLE.SV.W.0051.000000T0000Z-060518T0200Z/
STARK OH-
918 PM EDT WED MAY 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM EDT FOR
STARK COUNTY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR EAST CANTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE...
THERE HAS BEEN NO REPORTS OF SEVERE WEATHER REPORTED TO THE
NATIONAL WEATHER IN CLEVELAND SO FAR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4073 8109 4072 8144 4071 8145 4072 8153
4077 8153 4088 8156 4090 8147 4090 8141
4092 8139 4098 8109
$$000
WWUS51 KCLE 180141
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
941 PM EDT WED MAY 17 2006
OHC151-180151-
/O.CAN.KCLE.SV.W.0051.000000T0000Z-060518T0200Z/
STARK OH-
941 PM EDT WED MAY 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4073 8109 4072 8144 4071 8145 4072 8153
4077 8153 4088 8156 4090 8147 4090 8141
4092 8139 4098 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 7:05 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 17, 7:05 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 705 PM EDT WED MAY 17 2006 .AVIATION(00Z-00Z)... CONDITIONS ARE VFR ACROSS THE REGION ATTM...BUT THIS WILL CHANGE OVERNIGHT AS A STRONG UPPER LEVEL SHORT WAVE OVER WI DIVES INTO THE LOWER LAKES ALLOWING THE UPR SYSTEM TO CLOSE OFF OVER THE AREA ON THURSDAY. THE FIRST AREA OF SHOWRES AND STORMS IN INDIANA AND WRN OH WL DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. THE BETTER SHOWERS/STORMS OVR WI WILL MOVE INTO THE AREA OVERNIHGT AHD OF THE CDFNT. EXPECT CIGS TO LOWER TO IFR OVERNIGHT AS THE COLD FRONT MOVES THRU THE AREA AFTER MIDNIGHT. AS THE UPR LVL SHORT WAVE ROTATES AROUND THE UPR TROUGH...EXPECT THE ASSOCIATED SFC LOW TO DEEPEN OVR ERN OH ALLOWING STRONGER W-NW WINDS TO DEVELOP ON THU. EXPECT WINDS TO GUST TO 25 TO 30 KT AT TIMES THU AFTN. SOME DRYING TRIES TO WRAP INTO THE AREA THU AFTN...BUT THIS MAY INEVITABLY SERVE TO DESTABILIZE THE ATMOSPHERE ESPECIALLY IF THERE IS SOME SUNSHINE AS THE UPPER LOW WILL BE OVERHEAD. HOWEVER...WILL RAISE CIGS TO MVFR OR VFR BY 18Z. && .SHORT TERM (TONIGHT THROUGH FRI NIGHT)... MOST OF FCST AREA FINALLY ENJOYING A LITTLE SUNSHINE BUT THIS WILL BE SHORT LIVED AS ANOTHER 48 HOUR PERIOD OF ON AND OFF PRECIP ON THE WAY. LATEST WATER VAPOR IMAGERY TELLS THE STORY TODAY WITH VERY SHARP SHORT WAVE DIVING SE ACRS WI. THIS WAVE WILL MOVE INTO NW OH LATER THIS EVE. VERY COLD MID LEVEL TEMPS BEHIND THIS WAVE AND VERY STEEP LAPSE RATES EXPECTED. AS A RESULT EXPECT TSRA TO DEVELOP OVR NW OH THIS EVE WITH ACTIVITY SPREADING E ACROSS REMAINDER OF FCST AREA OVERNIGHT. BOTH 12Z GFS AND NAM NOW CLOSING 500 MB LOW OFF OVER LAKE ERIE MIDDAY THU. PRONOUNCED SFC DEVELOPMENT AS WELL WITH COLD FRONT MOVING INTO NW PA BY LATE TOMORROW AM. STRONG CAA BEHIND THIS SYSTEM AND INLAND AREAS WILL STRUGGLE TO GET MUCH ABOVE 50 DEG TOMORROW AFT. 1000 TO 500 MB APPROACH 5400 BY 00Z FRI SO WILL BE A LOT OF INSTABILITY SHRA. SFC LOW WILL FINALLY MOVE INTO SRN QUEBEC FRI AFT AND EXPECT PRECIP CHCS TO DIMINISH FROM W TO E ON FRI. SO...ALL AREAS WILL SEE CATAGORICAL WORDING WITHOUT TIMING TONIGHT WITH LIKELY OR CAT WORDING TOMORROW. BEST CHCS FOR THE INSTABILITY SHRA WILL BE OVER NE OH AND NW PA THU NIGHT AND FRI WITH ONLY SCATTERED SHRA IN THE FAR W. GFS MOS NUMBERS CONSISTENTLY COOLER THAN OTHER GUID AND WILL TREND TOWARDS THESE COOLER NUMBERS GIVEN AMOUNT OF CLOUDS AND SHRA EXPECTED. IN SUMMARY THEN...EXPECT PRECIP CHCS TO RAMP UP THIS EVE WITH PRECIP THEN LIKELY INTO THE START OF THE WEEKEND. CURRENTLY NOT MUCH CU SHOWING UP ON VISBIBLE SATELLITE ACROSS NW OH. THIS A GOOD SIGN FOR THOSE WANTING SOME NICE WX FOR A FEW HOURS LATE THIS AFT AND EARLY THIS EVE. WL PROB HAVE TO WAIT FOR WAVE TO GET A LITTLE CLOSER BEFORE PRECIP GETS GOING. BEST GUESS IS THAT THIS SHOULD OCCUR TOWARDS 00Z. && .LONG TERM (SAT THRU WED)... QUITE A BIT OF UNCERTAINITY THIS EXTENDED PERIOD AS LITTLE CONSENSUS AMONGST OPERATIONAL MODELS. BIGGEST QUESTIONS SAT NIGHT INTO SUN WITH BOTH 06Z AND 12Z GFS DEVELOPING LOW PRES TO N OF FORECAST AREA WITH WEAK BOUNDARY MOVING E ACROSS NRN OH/NW PA DURING DAY SUN. ECMWF AT SAME TIME HAS LOW OVER NEW ENGLAND WITH BOUNDARY OFF TO THE E. ENSEMBLE MEANS SOMEWHERE IN BETWEEN. FOR NOW WILL START TO HINT AT PRECIP SUN BY PUTTING SLGT CHC POPS INTO FCST. WITH 12Z GFS SUPPORTING 06Z RUN...WL ADD CHC WORDING TO FORECAST FOR SUN. GOOD NEWS FOR REMAINDER OF THE EXTENDED PERIOD IS THAT THERE SHOULD BE QUITE A BIT OF SUNSHINE. FOR THE TIME BEING SAT DOESN/T LOOK TOO BAD AS THERE SHOULD BE SOME RIDGING OVER REGION. MON THRU WED ALSO DON/T LOOK BAD. ENSEMBLES HINTING AT NICE WARMUP WITH TEMPS AT OR ABOVE NORMAL BY END OF PERIOD. WILL REMAIN BELOW NORMAL BOTH SAT AND SUN THO. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...MRD
Hazardous weather outlook, May 17, 5:11 AM EDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 511 AM EDT WED MAY 17 2006 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 511 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL CAUSE THUNDERSTORMS TO DEVELOP LATER TODAY AND LAST INTO TONIGHT. SOME OF THE STORMS LATE TODAY AND TONIGHT MAY BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THERE IS EVEN AN OUTSIDE CHANCE THAT A STORM OR TWO IN THE WESTERN COUNTIES COULD EVEN BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BUT GENERAL SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN FROM SOME OF THE STORMS COULD ALSO CAUSE SOME MINOR PROBLEMS FROM PONDING OF WATER IN LOW-LYING AREAS AND FROM RISES IN SMALL STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-180915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 511 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL CAUSE THUNDERSTORMS TO DEVELOP LATER TODAY AND LAST INTO TONIGHT. SOME OF THE STORMS LATE TODAY AND TONIGHT MAY BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THERE IS EVEN AN OUTSIDE CHANCE THAT A STORM OR TWO IN THE WESTERN BASIN OF LAKE ERIE COULD EVEN BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BUT GENERAL SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:38 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 67 min |
| May 18, 1:22 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 38 min |
| May 18, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 38 min |
| May 18, 2:05 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 55 min |
| May 18, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 65 min |
| May 18, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.